Alert archive / Alabama / Tornado Warnings in 2010
Tornado Warning 41, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Oct 26, 2010, 4:00 PM CDT for Tuscaloosa County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 26, 2010, 4:00 PM CDT (21:00 UTC)
- Expired
- Oct 26, 2010, 4:26 PM CDT
- In force
- 26 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 68 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 26, 2:59 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 695 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
324
WFUS54 KBMX 262100
TORBMX
ALC125-262130-
/O.NEW.KBMX.TO.W.0041.101026T2100Z-101026T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
400 PM CDT TUE OCT 26 2010
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...
* UNTIL 430 PM CDT
* AT 357 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM
WAS LOCATED 6 MILES SOUTHEAST OF GORDO...AND MOVING NORTHEAST AT 45
MPH.
* LOCATIONS IMPACTED INCLUDE...
LAKE LURLEEN STATE PARK...LAKE TUSCALOOSA BINION CREEK LANDING...
BANKHEAD LOCK AND DAM...BULL CITY...BUHL...ECHOLA...BROWNVILLE...
LAKE TUSCALOOSA TIERCE PATTTON BRIDGE...LAKE TUSCALOOSA SEXTON BEND
AND LAKE TUSCALOOSA HWY 69 BRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3336 8783 3360 8735 3359 8732 3352 8732
3352 8728 3350 8727 3349 8728 3350 8732
3347 8734 3342 8725 3336 8723 3323 8783
TIME...MOT...LOC 2100Z 244DEG 37KT 3329 8779
$$
JD/022 follow-up statements
942
WWUS54 KBMX 262112
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
412 PM CDT TUE OCT 26 2010
ALC125-262130-
/O.CON.KBMX.TO.W.0041.000000T0000Z-101026T2130Z/
TUSCALOOSA AL-
412 PM CDT TUE OCT 26 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN TUSCALOOSA COUNTY
UNTIL 430 PM CDT...
AT 410 PM CDT...TRAINED WEATHER SPOTTERS AND TOWER CAMS INDICATE A
ROTATING WALL CLOUD LOCATED NEAR LAKE LURLEEN STATE PARK...OR 8
MILES NORTHWEST OF NORTHPORT...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
LAKE TUSCALOOSA BINION CREEK LANDING...BANKHEAD LOCK AND DAM...BULL
CITY...LAKE TUSCALOOSA TIERCE PATTTON BRIDGE...LAKE TUSCALOOSA
SEXTON BEND...LAKE TUSCALOOSA HWY 69 BRIDGE...TURKEY CREEK AT
TUSCALOOSA...WINDHAM SPRINGS...BANKHEAD LOCK DAM AND WILEY.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3339 8774 3359 8736 3359 8732 3353 8732
3352 8728 3351 8727 3349 8728 3350 8732
3347 8734 3342 8725 3336 8723 3328 8768
TIME...MOT...LOC 2112Z 244DEG 37KT 3334 8766
$$
JD/02!977
WWUS54 KBMX 262126
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
426 PM CDT TUE OCT 26 2010
ALC125-262136-
/O.CAN.KBMX.TO.W.0041.000000T0000Z-101026T2130Z/
TUSCALOOSA AL-
426 PM CDT TUE OCT 26 2010
...THE TORNADO WARNING FOR NORTHERN TUSCALOOSA COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3339 8774 3359 8736 3359 8732 3353 8732
3352 8728 3351 8727 3349 8728 3350 8732
3347 8734 3342 8725 3336 8723 3328 8768
TIME...MOT...LOC 2126Z 244DEG 37KT 3341 8750
$$
JD/02What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Oct 26, 3:17 PM CDT, 43 minutes earlier.
Area forecast discussion, Oct 26, 3:17 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 317 PM CDT TUE OCT 26 2010 .DISCUSSION... TAKING A LOOK AT THE OVERALL SCHEME OF THE STORM SYSTEM. UPPER LOW CONTINUES TO STRENGTHEN ACROSS THE NORTHERN PLAINS. THIS IN TURN IN HELPING THE ENVIRONMENT INCREASE INSTABILITY ACROSS THE NORTH. AS OF 230 PM...HERE ARE SOME MORE SPECIFIC NUMBERS IN THIS AREA...GENERALLY NORTH OF THE I-20 CORRIDOR. THE STORM RELATIVE HELICITY FROM 0-1KM IS BETWEEN 250 AND 300. THE STORM RELATIVE HELICITY FOR THE 0-3KM IS BETWEEN 300 AND 350. BULK SHEAR NUMBERS FOR THE 0-1KM ARE BETWEEN 30-35. LAPSE RATES ARE ALSO AROUND 7 TO 7.5 BETWEEN THE 0-3KM RANGE. STORMS ARE ROTATING AND WILL CONTINUE THROUGH THE EARLY EVENING. LOOK FOR THE OVERALL DYNAMICS TO BEGIN TO WEAKEN AS THE NIGHT PROGRESSES...ALTHOUGH SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH THE NIGHT. A NEW TORNADO WATCH HAS BEEN ISSUED AS WELL. FOR SPECIFICS ON THE THREAT OF THE MOMENT CONTINUE TO CHECK OUT THE HOMEPAGE AS WELL AS THE HWO. THE SYSTEM WILL CLEAR OUT BY WEDNESDAY NIGHT AS THE MAIN COLD FRONT CLEARS THE AREA. THE COLD EST AIR WILL COME IN DURING THE DAY THURSDAY WITH COLD MORNINGS IN STORE FOR FRIDAY THROUGH SUNDAY MORNINGS. AT THIS POINT IT APPEARS THAT THE COLDEST MORNING WILL BE SATURDAY MORNING. MAY EVEN SEE A FAIRLY WIDESPREAD FREEZE/FROST AREAWIDE. && .AVIATION...18Z TAF DISCUSSION. THE MORNING STRATUS HAS LIFTED INTO A VFR SUPPORTIVE STRATO-CUMULUS DECK ACROSS CENTRAL ALABAMA...AND I THINK THE PREDOMINANT CLOUD CONDITION WILL REMAIN LIKE THIS THROUGH THE AFTERNOON. TIMING OF SHOWERS AND STORMS INTO INDIVIDUAL TAF SITES IS A BIT MORE PROBLEMATIC THAN TYPICAL FOR THIS TYPE OF SYSTEM...DUE TO UNCERTAINTIES INVOLVED WITH THE SPEED OF THE ONGOING ADVANCING CONVECTION. I AM MORE CERTAIN THAT TCL...BHM...AND EET WILL SEE SOME SIGNIFICANT STORMINESS BEFORE 27/0000Z...BUT LESS CERTAIN ABOUT ANB. WOULD NOT BE SURPRISED IF IT TOOK 18-24 HOURS BEFORE THE RAIN ACTUALLY GETS TO MGM AND TOI. /61/ NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST THROUGH THE END OF 2010. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 64 79 49 74 38 / 80 50 20 10 0 ANNISTON 66 82 52 72 38 / 70 50 30 10 0 BIRMINGHAM 63 80 49 74 39 / 80 50 20 10 0 TUSCALOOSA 64 82 51 73 38 / 70 40 20 10 0 CALERA 65 83 53 73 40 / 70 50 30 10 0 AUBURN 71 84 63 75 43 / 30 50 40 20 0 MONTGOMERY 71 86 62 78 42 / 30 50 40 10 0 TROY 72 86 65 78 39 / 30 40 40 20 0 && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM CDT FOR ENTIRE AREA. && 16/61
Hazardous weather outlook, Oct 26, 1:55 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 155 PM CDT TUE OCT 26 2010 ALZ011>015-017>050-271830- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 155 PM CDT TUE OCT 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...INCLUDING THE THREAT OF DAMAGING WINDS AND ISOLATED TORNADOES...ARE POSSIBLE ACROSS CENTRAL ALABAMA THROUGH TONIGHT. SEVERE STORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND LAST AS LATE AS MIDNIGHT. THE GREATEST RISK FOR SEVERE STORMS AND TORNADOES APPEARS TO BE ALONG AND NORTH OF A CARROLLTON...TUSCALOOSA...COLUMBIANA...TALLADEGA...AND HEFLIN. A STRONG TORNADO MAY BE POSSIBLE. A FEW SEVERE STORMS...WITH WIND AND HAIL THREATS...WILL BE POSSIBLE FARTHER SOUTH THROUGH THE EVENING AND INTO THE OVERNIGHT HOURS...BUT SHEAR VALUES WILL LIMIT POTENTIAL TORNADO FORMATION FOR NOW. WINDS WILL BE QUITE STRONG THROUGH THIS AFTERNOON...EVEN OUTSIDE OF THUNDERSTORM AREAS. SUSTAINED WINDS ARE EXPECTED TO BE FROM 15 TO 25 MPH...WITH GUSTS 40 TO 45 MPH...ESPECIALLY ON THE HIGHER RIDGES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW STRONG STORMS ARE POSSIBLE ON WEDNESDAY AS A COLD FRONT SLOWLY MOVES SOUTHWARD ACROSS CENTRAL ALABAMA. WIND GUSTS WILL BE THE PRIMARY THREAT. TEMPERATURES WILL BE COLD ON FRIDAY MORNING THROUGH SUNDAY MORNING...BEHIND THE COLD FRONT. WITH CALM WINDS AND CLEAR SKIES...THE POTENTIAL FOR FROST WILL BE POSSIBLE ACROSS THE NORTH ON FRIDAY AND SUNDAY MORNING...WITH ALL OF CENTRAL ALABAMA SEEING A FROST ON SATURDAY MORNING. A FEW LOCATIONS ACROSS THE NORTH...MAY EVEN SEE A BRIEF FREEZE ON SATURDAY MORNING. THERE STILL COULD BE SOME CHANGES SO STAY TUNED OVER THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED DUE TO A SEVERE THUNDERSTORM AND TORNADO THREAT THIS THROUGH THIS EVENING. 16
In the hours before
Local storm report, Oct 26, 1:21 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
121 PM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM NON-TSTM WND DMG 2 WSW UPPER BEAR CREEK 34.26N 87.73W
10/26/2010 MARION AL FIRE DEPT/RESCUE
VCNTY BEAR CREEK CR 367 AND SR 241S TREES AND POWER LINES
DOWN
&&
MBAERLocal storm report, Oct 26, 3:04 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
304 PM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM FUNNEL CLOUD ODENVILLE 33.69N 86.40W
10/26/2010 ST. CLAIR AL PUBLIC
A COUPLE OF REPORTS OF A FUNNEL CLOUD NEAR ODENVILLE.
&&
GOLDENLocal storm report, Oct 26, 3:36 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
336 PM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND GST JASPER 33.85N 87.27W
10/26/2010 E0 MPH WALKER AL EMERGENCY MNGR
CR5 HOSE HILL RD WIND GUST 45 MPH WITH VERY HEAVY RAIN.
RPT VIA HAM RADIO OPERATOR.
&&
MBAERLocal storm report, Oct 26, 3:49 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
349 PM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG WNW WESTOVER 33.35N 86.54W
10/26/2010 SHELBY AL PUBLIC
TREE DOWN BLOCKING THE ROAD AT WESTOVER RD AND HWY 280.
&&
GOLDENLocal storm report, Oct 26, 3:55 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
355 PM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG CALERA 33.10N 86.75W
10/26/2010 SHELBY AL AMATEUR RADIO
TREES DOWN 13199 SR25
&&
MBAERThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 8:01 PM CDT | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 22 hr |
| Oct 26, 12:20 PM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 25 min |
| Oct 26, 12:30 PM CDT | Tornado Warning | BMX | Marion | 15 min |
| Oct 26, 2:24 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 23 min |
| Oct 26, 2:28 PM CDT | Tornado Warning | BMX | Walker, Winston | 32 min |
| Oct 26, 2:39 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Walker | 51 min |
| Oct 26, 2:46 PM CDT | Tornado Warning | BMX | Fayette, Walker | 29 min |
| Oct 26, 2:48 PM CDT | Tornado Warning | BMX | Calhoun, Etowah, St. Clair | 42 min |
| Oct 26, 3:11 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 49 min |
| Oct 26, 3:14 PM CDT | Tornado Warning | BMX | Walker, Winston | 38 min |
| Oct 26, 3:19 PM CDT | Tornado Warning | BMX | Calhoun, Cherokee, Etowah, St. Clair | 41 min |
| Oct 26, 3:22 PM CDT | Tornado Warning | BMX | Blount | 38 min |
| Oct 26, 3:39 PM CDT | Severe Thunderstorm Warning | BMX | Pickens, Tuscaloosa | 51 min |
| Oct 26, 4:08 PM CDT | Tornado Warning | BMX | Clay, Cleburne, Talladega | 52 min |
| Oct 26, 5:05 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Cleburne, Randolph, Talladega | 40 min |
| Oct 26, 5:15 PM CDT | Tornado Warning | BMX | Blount | 30 min |
| Oct 26, 5:20 PM CDT | Tornado Warning | BMX | Winston | 11 min |
| Oct 26, 5:37 PM CDT | Tornado Warning | BMX | Blount | 20 min |
| Oct 26, 5:54 PM CDT | Tornado Warning | BMX | Walker, Winston | 13 min |
| Oct 26, 6:01 PM CDT | Tornado Warning | BMX | Pickens, Tuscaloosa | 44 min |
| Oct 26, 6:36 PM CDT | Tornado Warning | BMX | Tuscaloosa | 39 min |
| Oct 26, 6:49 PM CDT | Tornado Warning | BMX | Blount, Jefferson | 41 min |
| Oct 26, 6:50 PM CDT | Tornado Warning | BMX | Fayette, Walker | 26 min |
| Oct 26, 6:55 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah | 50 min |
| Oct 26, 6:57 PM CDT | Tornado Warning | BMX | Cherokee | 17 min |
Nearby
Tornado Warnings in Alabama, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.